Jump to content
Sign in to follow this  
Solang

Mixed Reactions

Recommended Posts

Solang

I should preface this by saying that I had always assumed until very recently that my protracted withdrawals were due to recurrence of the illness, since they didn't start till a couple months after the last dose.  So, my friends also were not aware of protracted withdrawals until I told them about it upon my taper decision, which only occurred about two weeks ago.

 

Boyfriend Before My Taper Decision

My boyfriend of 18 months has been wanting me to come off the meds ever since the beginning.  And of course, I've always wanted to come off them too, which I told him.  AND, I tried to get him to understand what I have gone through in the past when coming off meds.  He was not convinced, as he leans towards the "just think positive and meditate" camp.

 

Boyfriend Since My Taper Decision

I explained again what I may go through, and acted out the writhing on the floor and moaning/screaming that I want to do when W/D hits.  He is supportive of my decision and the slow schedule, BUT has started asking me about committment and wondering what the future holds and admitting he is SCARED of what may happen to me (yeah, me too!) which feels like a mixed message.  And now I'm scared that he will bolt when/if WD hits.  Easy for him to say I should come off and then not stick around for the consequences.  Of course, this is all getting ahead of myself.

 

Friend 1 Before Taper Decision

She saw what I went through the last time I went off, and how long it took me to stabilize when I got back on.  She said on a few occasions, "You can never come off those drugs again."

 

Friend 1 After Taper Decision

She is supportive upon learning about protracted withdrawal.

 

Friend 2 Before Taper Decision

Advocated an attitude of non-judgement toward myself for taking (or "having" to take) ADs.

 

Friend 2 After Taper Decision

Wants to know why I even want to go off, given the possible WDs.  My main (easy to explain/relate to) answer to this question (which others have also asked) is the constant sleepiness side effect.  In truth, however, since it has been so long since I was stable off ADs, I don't really know how sleepy or awake I would feel if I were stable and drug free.  (Incidentally, there is a psychiatrist colleague at my workplace who suffers from this same sleepiness and refuses to admit that it might be caused by the ADs he insists he must take for the rest of his life.  He's had sleep studies and was put on a CPAP for apnea, but complains that he's still sleepy.  This makes me think it's the meds doing it to both of us.  The typical line of psychiatrists I've talked to in the past was that the sleepiness side effect "goes away" after a few weeks.  At some point I may tell the colleague about what I'm learning.  Always weird to talk about this to a psychiatrist though, even if they are a "patient" too, because they have such a vested interest in not believing it.)

 

Mother Before Taper Decision

My mother sending me an email article about the evils of drug companies and ADs, accompanied by her comment that she is so glad she never opted for drugs when she was going through hard times, precipitated my confronting her and setting boundaries.  Which, as I knew it would, precipitated her cutting me off.  The article she had sent did not discuss protracted withdrawal (i.e., it didn't give me any HELPFUL information), so for me the email felt like just another jab at my unwillingness to come off.  And she was well aware of what I went through in the past when I went off.

 

Mother After Taper Decision

Remains to be seen, since we aren't really communicating.  But I have to admit, I don't relish the thought of telling her, because she is a narcissist and the "told you so" attitude will be difficult to stomach.

 

Step-Dad

Just realized I need to keep him in the loop!

Share this post


Link to post
Meimeiquest

The goal would be to avoid the "high drama" by going slowly enough for your nervous system. This is probably covered in your own thread, but to drop two drugs by 10% each is a huge starting step. If you get bad symptoms, you won't know which is the problem. I do think reducing them together is a good idea, either in tinier amounts together, or a cut of one, wait and stabilize, then a cut of the other. Good luck!

Share this post


Link to post
Solang

Thank you Meimeiquist,

 

Sorry, I didn't realized you responded before - I assumed I'd get an email when people responded to my posts like I did the first couple of times.  Guess I should've taken it more seriously when the first email said the email notice feature may not work so well.

 

Anyhow, I've been feeling ok with my dose reductions so far, but I'm about to do a much larger dose reduction with support of a cranial electrical stimulator, which I will write about on my intro thread. 

 

Incidentally, the reason I'm doing both at once is that one or the other on its own is downright intolerable without the other to counteract its side effects.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×

Important Information

By using this site, you agree to our Terms of Use.